Dr. Stephen Eppes is the associate infection prevention officer and pediatric infectious disease specialist at ChristianaCare. He routinely speaks to the media about COVID-19, and he has been honoured for his clinical and teaching skills.
Areas of Expertise (2)
Pediatric Infectious Diseases
Duke University Medical Center: Fellowship 1987
Bowman Gray School of Medicine: Residency 1982
Bowman Gray School of Medicine: Internship 1980
University of South Florida: M.D., Medical School 1979
Links and Image Galleries (1)
Media Appearances (4)
‘Significant Threat to Children': Experts Talk Safe Ways to Return to School
NBC10 Philadelphia online
Aronoff and another leading authority on pediatric care, Dr. Stephen Eppes, Vice Chair of the Department of Pediatrics and associate infection prevention officer at ChristianaCare in Delaware, both believe that young people returning to schools will be among the most susceptible to coronavirus infections with the rise of Delta variant.
CDC changes recommendations for masks in school buildings, citing the delta variant
Delware Online online
The delta variant contains about 1,000 times the viral load of the original coronavirus, making it much more transmissible, said Dr. Stephen Eppes, ChristianaCare’s Associate Infection Prevention Officer. It's still unclear whether it is more likely to cause severe cases compared to previous strains, but it is "extremely worrisome," Eppes said.
Expert insight on Coronavirus
University of Delaware online
Dr. Stephen Eppes, infectious disease specialist with ChristianaCare, said the virus is respiratory in nature and of concern mostly because of its potential complications, especially for the elderly and those with underlying health conditions. Cardiac and kidney damage are of special concern. Children and pregnant women, however, seem to be less vulnerable to this particular virus. But kids can transmit the virus, which explains why some schools may close temporarily.
Lots of kids misdiagnosed as allergic to penicillin: Report
Chicago Tribune online
"Many infections are associated with a rash, and if a child is given an antibiotic for this illness or some other reason, the rash can be falsely attributed to a penicillin allergy," explained Dr. Stephen Eppes. He's vice chair of pediatrics and director of pediatric infectious diseases at Christiana Care Health System in Wilmington, Del.